MAUDE Adverse Event Report: COLOPLAST A/S PUMP OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S PUMP OTR; INFLATABLE PENILE PROSTHESIS
Model Number 5177801400
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, titan otr was explanted due to crack in tubing going from pump to cylinder.
 
Additional Manufacturer Narrative
An otr pump, two cylinders and a reservoir were received for evaluation.Examination and testing of the returned components revealed a separation of the tubing near the strain relief of cylinder 2.Testing revealed this to be a site of leakage.The separation appeared to be rough and irregular, indicating sufficient stress was exerted to separate the site.Surface abrasion is noted on all tubes of the pump and cylinders.Visual examination of the reservoir revealed a small aneurism.Testing revealed this not to be a site of leakage.No functional abnormalities are noted with the reservoir and cylinder 1.Tissue is noted in the pump.Based on quality's examination, quality concluded that while in-vivo both the exhaust tubes and inlet tube positioned themselves in such a way that caused them to overlap and abrade against one another.Quality further concluded that this positioning, in combination with device usage over time, could contribute to sufficient stress(s) to separate the exhaust tube of cylinder 2 at this site.A separation of this type would then allow the loss of fluid, making the device inoperable.Management routinely reviews events such as this and monitors complaint levels.Additionally, events of this type are captured in the product risk documentation.Based on this information no further corrective action is required at this time.

Brand Name
PUMP OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7314388
Report Number2125050-2018-00184
Device Sequence Number1893225
Product Code FHW
UDI-Device Identifier05708932319744
UDI-Public05708932319744
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5177801400
Device Catalogue Number5177801400
Device Lot Number3224707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR